MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC CATALYS SYSTEM; OPHTHALMIC FEMTOSECOND LASER

AMO MANUFACTURING USA, LLC CATALYS SYSTEM; OPHTHALMIC FEMTOSECOND LASER
Model Number CATALYS-U
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Capsular Bag Tear (2639); Unspecified Eye / Vision Problem (4471)
Date of Event 02/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: unknown/ not provided.Section d6a: if implanted, give date: not applicable, as the device is not implantable.Section d6b: if explanted, give date: not applicable, as the device is not implantable.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
It was reported that doctor noticed a small hole in the posterior capsule that was approximately 1mm in size of patient's left eye.Doctor also reported that there was no vitreous in the anterior chamber and the patient would be fine.No additional surgical interventions were necessary.Through follow up it was learned that patient is doing well.Post-op healing well with no complications.Due to the posterior capsule opening, doctor had to leave behind cortex which is still obscuring patient's vision but it will likely continue to melt away with steroids, and if not, another procedure will be performed once the inflammation resolves.Doctor believes patient will have a great outcome.No additional information was provided.

Brand Name
CATALYS SYSTEM
Common Device Name
OPHTHALMIC FEMTOSECOND LASER
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24552220
Report Number3012236936-2026-000064
Device Sequence Number5662296
Product Code OOE
UDI-Device Identifier05050474609792
UDI-Public(01)05050474609792
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCATALYS-U
Device Catalogue NumberCATALYS-U
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Initial Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American